Alert archive / Nebraska / Red Flag Warnings in 2015
Red Flag Warning 11, NWS North Platte, NE
NWS North Platte, NE issued this red flag warning at Mar 30, 2015, 2:39 AM MDT for 22 counties in Nebraska. It took effect at Mar 30, 2015, 10:00 AM MDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 30, 2015, 2:39 AM MDT (08:39 UTC)
- In effect from
- Mar 30, 2015, 10:00 AM MDT
- Expired
- Mar 30, 2015, 8:00 PM MDT
- In force
- 10 hr
- Issued by
- NWS North Platte, NE
All 22 counties
Arthur County, NE, Blaine County, NE, Boyd County, NE, Brown County, NE, Cherry County, NE, Custer County, NE, Deuel County, NE, Garden County, NE, Garfield County, NE, Grant County, NE, Holt County, NE, Hooker County, NE, Keith County, NE, Keya Paha County, NE, Lincoln County, NE, Logan County, NE, Loup County, NE, McPherson County, NE, Rock County, NE, Sheridan County, NE, Thomas County, NE, Wheeler County, NE
The radar
The North Platte radar (KLNX), 8 km from the middle of the area, began a volume at 08:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 8.7 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3129 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 160 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
837 WWUS83 KLBF 300839 RFWLBF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 339 AM CDT MON MAR 30 2015 ...CRITICAL FIRE DANGER TODAY... .A PACIFIC COLD FRONT WILL MOVE SOUTHEAST THROUGH WESTERN AND NORTH CENTRAL NEBRASKA THIS MORNING PRODUCING DEEP MIXING DURING THE AFTERNOON...TEMPERATURES IN THE 70S AND HUMIDITY BELOW 15 PERCENT. NEZ204-206-208-209-310200- /O.NEW.KLBF.FW.W.0011.150330T1600Z-150331T0200Z/ EASTERN PANHANDLE/CRESCENT LAKE NWR- SANDHILLS/VALENTINE NWR/NEBRASKA NATIONAL FOREST/ SAMUEL R MCKELVIE NATIONAL FOREST- NIOBRARA VALLEY/FORT NIOBRARA NWR-LOUP RIVERS BASIN- 339 AM CDT MON MAR 30 2015 /239 AM MDT MON MAR 30 2015/ ...RED FLAG WARNING IN EFFECT FROM 11 AM CDT /10 AM MDT/ THIS MORNING TO 9 PM CDT /8 PM MDT/ THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR THE EASTERN PANHANDLE...SANDHILLS... NIOBRARA VALLEY AND LOUP RIVER BASINS... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM 11 AM CDT /10 AM MDT/ THIS MORNING TO 9 PM CDT /8 PM MDT/ THIS EVENING. * AFFECTED AREA...IN NEBRASKA...FIRE WEATHER ZONE 204 EASTERN PANHANDLE/CRESCENT LAKE NWR...FIRE WEATHER ZONE 206 SANDHILLS/VALENTINE NWR/NEBRASKA NATIONAL FOREST/ SAMUEL R MCKELVIE NATIONAL FOREST...FIRE WEATHER ZONE 208 NIOBRARA VALLEY/FORT NIOBRARA NWR AND FIRE WEATHER ZONE 209 LOUP RIVERS BASIN. * WINDS...NORTHWEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH. * RELATIVE HUMIDITY...AS LOW AS 12 PERCENT. * IMPACTS...ANY RANGE FIRE MAY HAVE THE POTENTIAL TO BURN OUT OF CONTROL AND EXHIBIT EXTREME BURNING BEHAVIOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ HTTP://WEATHER.GOV/LBF
2 follow-up statements
631 WWUS83 KLBF 302040 RFWLBF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 340 PM CDT MON MAR 30 2015 ...CRITICAL FIRE DANGER INTO THIS EVENING... .ABNORMALLY WARM AND DRY CONDITIONS WILL CONTINUE INTO THE EVENING HOURS ACROSS MUCH OF WESTERN AND NORTH CENTRAL NEBRASKA...ESPECIALLY ALONG AND NORTH OF INTERSTATE 80. RELATIVE HUMIDITY VALUES WILL BE SLOW TO INCREASE THIS EVENING THOUGH WINDS WILL DECREASE TOWARD SUNSET. NEZ204-206-208-209-310200- /O.CON.KLBF.FW.W.0011.000000T0000Z-150331T0200Z/ EASTERN PANHANDLE/CRESCENT LAKE NWR- SANDHILLS/VALENTINE NWR/NEBRASKA NATIONAL FOREST/ SAMUEL R MCKELVIE NATIONAL FOREST- NIOBRARA VALLEY/FORT NIOBRARA NWR-LOUP RIVERS BASIN- 340 PM CDT MON MAR 30 2015 /240 PM MDT MON MAR 30 2015/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR THE EASTERN PANHANDLE...SANDHILLS...NIOBRARA VALLEY AND LOUP RIVER BASINS... * AFFECTED AREA...IN NEBRASKA...FIRE WEATHER ZONE 204 EASTERN PANHANDLE/CRESCENT LAKE NWR...FIRE WEATHER ZONE 206 SANDHILLS/VALENTINE NWR/NEBRASKA NATIONAL FOREST/ SAMUEL R MCKELVIE NATIONAL FOREST...FIRE WEATHER ZONE 208 NIOBRARA VALLEY/FORT NIOBRARA NWR AND FIRE WEATHER ZONE 209 LOUP RIVERS BASIN. * WINDS...NORTHWEST 10 TO 20 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...AS LOW AS 13 PERCENT. * IMPACTS...ANY RANGE FIRE MAY HAVE THE POTENTIAL TO BURN OUT OF CONTROL AND EXHIBIT EXTREME BURNING BEHAVIOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ HTTP://WEATHER.GOV/LBF
467 WWUS83 KLBF 310213 RFWLBF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 913 PM CDT MON MAR 30 2015 ...CRITICAL FIRE DANGER HAS ENDED ACROSS WESTERN AND NORTH CENTRAL NEBRASKA... NEZ204-206-208-209-310315- /O.EXP.KLBF.FW.W.0011.000000T0000Z-150331T0200Z/ EASTERN PANHANDLE/CRESCENT LAKE NWR- SANDHILLS/VALENTINE NWR/NEBRASKA NATIONAL FOREST/ SAMUEL R MCKELVIE NATIONAL FOREST- NIOBRARA VALLEY/FORT NIOBRARA NWR-LOUP RIVERS BASIN- 913 PM CDT MON MAR 30 2015 /813 PM MDT MON MAR 30 2015/ ...RED FLAG WARNING HAS EXPIRED FOR WIND AND LOW RELATIVE HUMIDITY FOR THE EASTERN PANHANDLE...SANDHILLS...NIOBRARA VALLEY AND LOUP RIVER BASINS... RELATIVE HUMIDITY HAS RECOVERED TO 25 TO 35 PERCENT AS OF 9 PM CDT (8 PM MDT). WINDS HAVE DIED OFF AS WELL TO UNDER 10 MPH...ENDING THE CRITICAL FIRE DANGER THREAT. HOWEVER...HIGH FIRE DANGER WILL REMAIN IN PLACE OVERNIGHT GIVEN THE DRY FUEL CONDITIONS AND RELATIVE HUMIDITY RECOVERY OF 60 TO 70 PERCENT. $$ HTTP://WEATHER.GOV/LBF
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this red flag warning went out at Mar 29, 10:54 PM MDT, 3 hours 45 minutes earlier.
Area forecast discussion, Mar 29, 10:54 PM MDT, 3 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 1154 PM CDT SUN MAR 29 2015 .UPDATE... ISSUED AT 823 PM CDT SUN MAR 29 2015 FOR THE MOST PART...THE FORECAST REMAINS UNCHANGED FOR THE OVERNIGHT PERIODS. SOME MINOR CHANGES WERE MADE TO DEW POINTS AND TRENDS IN DEW POINTS OVER THE NEXT FEW HOURS. THIS WAS TO ACCOUNT FOR SLOWER RECOVERY OF RH THIS EVENING AS A VERY DRY AIRMASS REMAINS IN PLACE ACROSS WESTERN AND NORTH CENTRAL NEBRASKA. WINDS HAVE DIMINISHED SIGNIFICANTLY WITH SUNSET AND WERE LIGHT AND VARIABLE AT UNDER 10 MPH AS OF 8 PM CDT. FOR THE OVERNIGHT...SOME HIGH CLOUDS WILL FILTER IN FROM THE NORTHWEST...WITH MAINLY CLEAR SKIES EXPECTED MONDAY. ANOTHER NEAR CRITICAL OR CRITICAL FIRE DANGER DAY IS POSSIBLE ON MONDAY AS MINIMUM RELATIVE HUMIDITY FALLS OFF TO 15 TO 20 PERCENT. WINDS WILL BE FROM THE WEST OR NORTHWEST MONDAY AT 10 TO 20 MPH. && .SHORT TERM...(THIS EVENING THROUGH MONDAY) ISSUED AT 345 PM CDT SUN MAR 29 2015 HIGH FIRE DANGER REMAINS THE PRIMARY FORECAST CHALLENGE THROUGH THE SHORT TERM PERIOD. RED FLAG CONDITIONS ARE ONGOING IN PARTS OF THE CWA LATE THIS AFTERNOON DUE TO RELATIVE HUMIDITY VALUES IN THE MID TO UPPER TEENS AND GUSTY NORTH WINDS. HOWEVER THE WINDS HAVE SHOWN A DOWNWARD TREND OVER THE LAST HOUR OR SO DUE TO THE WEAKENING OF LOCAL SURFACE PRESSURE TENDENCIES AS AN AREA OF SFC HIGH PRESSURE MOVES INTO WESTERN NEBRASKA. WINDS SHOULD BECOME LIGHT AND VARIABLE ACROSS MOST OF THE FORECAST AREA AROUND SUNSET AS THE BOUNDARY LAYER DECOUPLES. SFC HIGH SHIFTS OFF TO THE SOUTHEAST AND THE CENTRAL CONUS REMAINS IN NORTHWEST FLOW ALOFT FOR MONDAY. A WEAK PV ANOMALY MOVING ACROSS SOUTHERN MANITOBA WILL SEND ANOTHER FRONT INTO THE CWA...ALBEIT MUCH WEAKER THAN THE FROPA SEEN SATURDAY NIGHT. WITH NO NET MOISTURE ADVECTION INTO THE AREA OVERNIGHT A SIMILAR DRY AIRMASS WILL BE IN PLACE TOMORROW. MIXING UP TO 700MB WOULD GIVE HIGHS IN THE MID TO UPPER 70S..AND DROP RELATIVE HUMIDITY VALUES BELOW 20 PERCENT DURING PEAK HEATING. EVEN WITH THE DEEP MIXING...WINDS WILL BE MUCH WEAKER THAN TODAY WITH 700MB WINDS ONLY AROUND 25 KTS. EVEN USING THE MOST AGGRESSIVE MODEL GUIDANCE COULD NOT GET STRONG ENOUGH WINDS TO WARRANT THE ISSUANCE OF FIRE WEATHER HEADLINES AT THIS TIME. THIS WILL NEED TO BE CLOSELY REEVALUATED FOR THE OVERNIGHT FORECAST ISSUANCE. .LONG TERM...(MONDAY NIGHT THROUGH SUNDAY) ISSUED AT 345 PM CDT SUN MAR 29 2015 THE HEAT BUILDS MONDAY NIGHT INTO TUESDAY AS THE UPPER RIDGE BUILDS EAST. TEMPERATURES WILL REACH INTO THE 80S ON TUESDAY AND POSSIBLY ON WEDNESDAY AS THE LEESIDE TROUGH EXTENDS SOUTH ON THE HIGH PLAINS. THE H850 THERMAL RIDGE WARMS FROM AROUND 12 TO 20 DEGREES CELCIUS RESPECTIVELY FOR A WARM START TO THE WEEK. FEW CLOUDS AND DRIER AIR WILL KEEP FIRE RELATED CONCERNS GOING ALTHOUGH SURFACE WINDS WILL REMAIN ON THE LIGHT SIDE UNTIL THE NEXT COLD FRONT MOVES SOUTHEAST WEDNESDAY. THE FRONT PUSHES THROUGH BY EARLY AFTERNOON THAT WILL LIMIT RAINFALL POTENTIAL WEDNESDAY EVENING...ALTHOUGH A FEW THUNDERSTORMS MAY BE POSSIBLE IN THE FAR NORTH CENTRAL. THE LAST COUPLE OF MODEL RUNS HAVE MOVED THE SYSTEM THROUGH FASTER SO LOW POPS AT BEST. WEDNESDAY NIGHT INTO THURSDAY A DISTURBANCE DROPS ACROSS THE SOUTHWEST...WHERE INCREASING UPSLOPE FLOW ACROSS WESTERN NEB WILL PROVIDE A BETTER CHANCE FOR RAIN OR SNOW THURSDAY NIGHT INTO FRIDAY MORNING. TEMPERATURES TAKE A SHARP DIVE THAT WILL RESULT IN A MIXTURE OF PRECIPITATION THAT TRANSITIONS OVER TO ALL SNOW IN AREAS GENERALLY WEST OF HIGHWAY 61. THE H850 TEMPERATURES CONTINUE TO COOL WHERE THE EASTERN EXTENT FOR SNOW DURING THE OVERNIGHT/EARLY MORNING HOURS COULD SHIFT FURTHER EAST GOING FORWARD. FRIDAY CHANCE FOR PRECIPITATION DECREASES THROUGH THE DAY AS THE SURFACE HIGH BUILDS SOUTHEAST. COOLER TEMPERATURES WITH DAYTIME HIGHS MAINLY IN THE 50S FRIDAY AND SATURDAY. THE COOL DOWN WILL BE SHORT-LIVED WITH CLEARING AND HIGHS INTO THE 60S SUNDAY. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z MONDAY NIGHT) ISSUED AT 1153 PM CDT SUN MAR 29 2015 FOR BOTH THE KLBF AND KVTN TERMINALS...EXPECT SCATTERED HIGH CLOUDINESS AON 25000 FT AGL OVERNIGHT WITH CLEARING MONDAY MORNING. SOME HIGH CLOUDS ARE POSSIBLE MONDAY EVENING AT THE KVTN TERMINAL WITH SCATTERED CLOUDS AON 25000 FT AGL. WINDS OVERNIGHT WILL BE LIGHT FROM THE SOUTHWEST AT UNDER 10 KTS. WINDS WILL BECOME NORTHWESTERLY AND INCREASE TO 10 TO 20 KTS MONDAY AFTERNOON WITH GUSTS APPG 25 KTS AT THE KVTN TERMINAL. WINDS WILL DIMINISH TO UNDER 10 KTS AFTER SUNDOWN MONDAY EVENING. && .LBF WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...CLB SHORT TERM...MARTIN LONG TERM...KECK AVIATION...CLB
Hazardous weather outlook, Mar 29, 7:03 PM MDT, 7 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 803 PM CDT SUN MAR 29 2015 NEZ004>010-022>029-035>038-056>059-069>071-094-310115- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 803 PM CDT SUN MAR 29 2015 /703 PM MDT SUN MAR 29 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. A VERY DRY AIR MASS WILL KEEP WILDFIRE DANGER HIGH THROUGH WEDNESDAY. ISOLATED THUNDERSTORMS ARE POSSIBLE WEDNESDAY ACROSS CENTRAL NEBRASKA...HOWEVER ANY THUNDERSTORM ACTIVITY SHOULD REMAIN BELOW SEVERE LIMITS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) MARTIN
Nearby
Red Flag Warnings in Nebraska, 2015Every red flag warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.